Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Normal spaces with prescribed Stone-Čech remainders


Authors: Jack R. Porter and R. Grant Woods
Journal: Proc. Amer. Math. Soc. 114 (1992), 857-863
MSC: Primary 54D40; Secondary 54D15, 54D35, 54D45, 54D55
DOI: https://doi.org/10.1090/S0002-9939-1992-1070531-8
MathSciNet review: 1070531
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ X$ is a locally compact Hausdorff space, then there is a normal space $ Y$ such that $ \beta Y\backslash Y \cong X$. Examples are given of a countable nonsequential space, and a sequential nonlocally compact space, each of which is the Stone-Čech remainder of a normal space. A method of constructing normal almost compact spaces is presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D40, 54D15, 54D35, 54D45, 54D55

Retrieve articles in all journals with MSC: 54D40, 54D15, 54D35, 54D45, 54D55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1070531-8
Keywords: Stone-Čech compactification, normal, almost compact, sequential, locally compact
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society